Alert archive / Nevada / Wind Advisories in 2025
Wind Advisory 5, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 2, 2025, 12:11 AM PST for Nye County, White Pine County, Nevada. It took effect at Mar 2, 2025, 11:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2025, 12:11 AM PST (08:11 UTC)
- In effect from
- Mar 2, 2025, 11:00 AM PST
- Expired
- Mar 2, 2025, 7:00 PM PST
- In force
- 8 hr
- Issued by
- NWS Elko, NV
Counties Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 8.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3819 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
023 WWUS75 KLKN 020811 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1211 AM PST Sun Mar 2 2025 NVZ035-041-021900- /O.NEW.KLKN.WI.Y.0005.250302T1900Z-250303T0300Z/ White Pine-Northeastern Nye- Including the cities of Ely Airport, Cherry Creek, McGill, Blue Eagle Ranch, Ruth, Lund, Ely, Preston, and Duckwater 1211 AM PST Sun Mar 2 2025 ...A WIND ADVISORY IS IN EFFECT FROM 11 AM PST THIS MORNING UNTIL 7 PM PST THIS EVENING... * WHAT...Sustained south to southwest winds 20 to 30 mph, with gusts near 50 mph expected. * WHERE...White Pine and Northeastern Nye Counties. * WHEN...From 11 AM PST this morning until 7 PM PST this evening. * IMPACTS...Travel will be difficult, particularly for high profile vehicles. Blowing dust will reduce visibilities at times. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 50, Highway 6, and Highway 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BS
2 follow-up statements
912 WWUS75 KLKN 021857 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1057 AM PST Sun Mar 2 2025 NVZ040-030300- /O.NEW.KLKN.WI.Y.0006.250303T1800Z-250304T0300Z/ Northwestern Nye- Including the cities of Round Mountain, Manhattan, and Tonopah 1057 AM PST Sun Mar 2 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST MONDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northwestern Nye County. * WHEN...From 10 AM to 7 PM PST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ035-041-030300- /O.CON.KLKN.WI.Y.0005.250302T1900Z-250303T0300Z/ White Pine-Northeastern Nye- Including the cities of Ely Airport, Lund, Duckwater, Cherry Creek, Blue Eagle Ranch, Preston, McGill, Ruth, and Ely 1057 AM PST Sun Mar 2 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Sustained south to southwest winds 20 to 30 mph, with gusts near 50 mph expected. * WHERE...White Pine and Northeastern Nye Counties. * WHEN...Until 7 PM PST this evening. * IMPACTS...Travel will be difficult, particularly for high profile vehicles. Blowing dust will reduce visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 86
396 WWUS75 KLKN 030247 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 647 PM PST Sun Mar 2 2025 NVZ035-041-030400- /O.EXP.KLKN.WI.Y.0005.000000T0000Z-250303T0300Z/ White Pine-Northeastern Nye- Including the cities of Preston, Cherry Creek, McGill, Ely, Ruth, Duckwater, Ely Airport, Blue Eagle Ranch, and Lund 647 PM PST Sun Mar 2 2025 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... The threat has ended. Wind gusts have subsided below advisory levels and will continue to weaken the rest of this evening and overnight. $$ NVZ040-031215- /O.CON.KLKN.WI.Y.0006.250303T1800Z-250304T0300Z/ Northwestern Nye- Including the cities of Manhattan, Round Mountain, and Tonopah 647 PM PST Sun Mar 2 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST MONDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northwestern Nye County. * WHEN...From 10 AM to 7 PM PST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 96
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 1, 12:44 PM PST, 11 hours 27 minutes earlier.
Area forecast discussion, Mar 1, 12:44 PM PST, 11 hours 27 minutes before
Area Forecast Discussion National Weather Service Elko NV 1244 PM PST Sat Mar 1 2025 .SYNOPSIS...It will be quiet night but a pattern change is in storm for the area as low pressure brings winter back to northern and central Nevada tomorrow. Look for increasing chances of rain, turning to snow later in the afternoon and overnight periods. Temperatures will be cooler on Sunday but much cooler starting Monday. Another storm system is expected mid-week, bringing another chance for light accumulating snow to northern and central Nevada. && .SHORT TERM...Tonight through Sunday night. Skies are mostly sunny this afternoon with mainly high clouds seen over the region. It will be a quiet night with light winds and overnight lows in the 20s and 30s. A pattern change is knocking on the front door for northern and central Nevada for Sunday. Things will start out fairly quiet but upper level low pressure out in the eastern Pacific will cross into northern California by the afternoon hours. In addition, a 700 mb circulation will begin to develop in northern Nevada and shift to the east in the afternoon. 700mb frontogenetical forcing combined with strong convergence will help to bring increasing chances for showers. Temperatures will warm into the 50s but are expected to fall as the winds shift to the northwest after the frontal passage. Winds will be breezy though locally windy in central Nevada though wind advisory criteria is not expected to be widely met there. Due to the dynamic nature of this system, snow amounts have come in higher than previous runs with southern Lander/Eureka seeing forecast amounts of 5 to 10 inches and these look reasonable with higher amounts a good possibility on windward facing slopes. Therefore, have upgraded the advisory to a winter storm warning for zone 037, and will be keeping the timing the same. Other headlines remain as-is for now. Look for rain and snow showers to persist during the overnight with snow levels dropping to the valley floors by Monday morning. Overnight lows will generally be in the 20s to low 30s. .LONG TERM...Monday through next Sunday Strong upper level storm system will be making its way through the Silver state Monday into Tuesday morning bringing a mix of valley rain and mountain snow. By Monday morning it is expected that most precipitation will be transitioning to snowfall for all but the lowest elevation valleys, with accumulating snows above 5500 feet in elevation. Temperatures Monday will range in the upper 20 to low 40s for highs, and given the dynamic nature of this system the temperature and precipitation type, could vary depending on precipitation intensity with stronger convective bands of precipitation triggering wet bulbing of temperatures and transitions between rain, snow and graupel pellets. By Monday even the upper low will be over head with p-types expected to be a mix of snow and graupel, also given the forecast instability a few rumbles of thunder could occur over western and central Nevada with the highest intensity precipitation. By Tuesday morning this system will be shifting east, and precipitation will transition to more of showers with showers becoming isolated by the Afternoon. Over all amounts look to be good area wide with storm total QPF estimated to be around 0.15” to 1.65” of water. As for snow amounts valleys could see between a trace to 3” of snow, with areas above 5500 feet seeing higher totals, the passes and roadway summits could see between 3” and 8” of snowfall, The mountain ranges and the highest elevation summits like Austin and Pinto along US 50 could see between 7” and 14” with the Ruby Mountains receiving up to 1’ to 3 feet on snowfall. As such A Winter Weather Advisory are in effect for areas above 5500 feet in elevation for northern Eureka and northern Lander counties from 4 PM Sunday to 4 AM Tuesday for 3” to 5” of snowfall. A Winter Weather Advisory for northern and SW Elko County for snowfall of 3” to 5” with local higher amounts is also in effect for the same time-frame. Winter Storm Warnings are in effect from 4 PM Sunday to 4 AM Tuesday for snowfall accumulations for 5” to 15 “ for southern Lander and Eureka counties and for snowfall of up to 2 feet plus for the Ruby Mountain/E Humboldt range. After a brief break in the action for Tuesday afternoon into Wednesday morning the next strong upper level system will move into the Great Basin region. Precipitation will again see a mix of valley rain and mountain snowfall before transitioning to all snow by Thursday evening then exiting the region Friday morning. All in all models are handling this system very similar to Monday and Tuesdays system showing a near equal intensity, and evolution as the prior system with daytime highs in the upper 20s to upper 40s and lows in the 20s and 30s. The only slight difference is the slightly more southerly track that will only lead to slightly higher amounts for central NV and slightly lower total for western Humboldt county. As of now models show the potential for another good wetting storm with 0.10” to 1.70” of water with this system including an additional trace to 2” for the valleys, 3” to 6” for the passes and road summits, and up to 1’ to 2 feet on new snow for the mountain ranges. After Friday afternoon high pressure will look to build in across the area. This will bring a break in the action through Sunday with temperatures warming back into the mid 40s to mid 50s. && .AVIATION...VFR conditions forecast to be the primary flight conditions at all terminal sites with light winds with SCT to BKN, 20kFT ceilings through Sunday. Look for ceilings to drop to 10kFT Sunday evening as an upper level system approaches the region for Monday. KWMC is AMD NOT SKED due to communication disruption. && .LKN Watches/Warnings/Advisories... Winter Weather Advisory from 4 PM Sunday to 4 AM PST Tuesday Northern Elko...Northern Lander and Northern Eureka...Southwest Elko. Winter Storm Warning from 1 PM Sunday to 4 AM PST Tuesday Ruby Mountains and East Humboldt Range in Elko. Winter Storm Warning from 4 PM Sunday to 4 AM PST Tuesday Southern Lander and Southern Eureka. && 86/98/98
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 10:57 AM PST | Wind Advisory | LKN | Nye | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.